Jump to content
Gilla999

Gilla999: hello

Recommended Posts

Gilla999

I know and agree @Altostrata. The trouble is that while I logically understand these things the sheer desperation I feel when I'm either battling insomnia or in the midst of an all-day panic attack because of the insomnia (I spend most of those days alternating between sobbing and vomiting/retching - it really is very severe) I'm desperate for anything to just take the pain away. I've updated my signature but honestly I'm a bit embarrassed by all the fluctuations. Looking back at the last couple of weeks in particular my Mirt doses have been all over the place and it's no wonder I'm suffering with such erratic insomnia. As I said, when it happens I'm just so desperate in that moment that I think upping it will help (and sometimes it does on that night - psychologically or otherwise - but then looking at things it seems to cause more instability a few days down the line).

 

I plan to stick to 22.5mg Mirt now as looking back over what I've taken over the last week or so that seems to be about right and just try to restabilise myself for a few weeks. I'm so annoyed at myself - I feel so stupid and should know better than this behaviour! When you have multiple things going on there is no way of telling side effects of one thing over another and I'm an idiot for messing with the Mirt dose so much.

 

As for the valium - I have taken it 3 times in the last month - twice at 2mg and once at 4mg. I try my best only to take it when desperate as am fully aware of the risks - but really it is the only thing that takes away the excruciating pain and distress of my panic attacks following insomnia, which are very severe.

Share this post


Link to post
Altostrata

Yes, Gilla, we often have other new members who desperately make frequent drug changes, that's how we know it's a mistake!

 

Be sure to take the same amount of drug at the same time each day to find your baseline symptom pattern.

 

What is your current drug schedule, with times and dosages?

 

It may take some time for your nervous system to settle down. You will need to stay calm when you can't sleep. Please read

 

Tips to help sleep -- so many of us have that awful withdrawal insomnia

 

Path to Better Sleep FREE online for everyone from the US Veterans Administration

 

Music for self-care: Calms hyperalertness, anxiety, aids relaxation and sleep

 

What is the sleep cycle?

 

Melatonin for sleep: Many people find it helpful

 

TV or computer use in evening can disrupt sleep: Bright light signals the brain that it's daytime

 

White noise devices for sleep

Share this post


Link to post
Gilla999

Current drug schedule (as of the last two days) is:

Escitalopram 8mg (dropped from 9mg, this is the beginning of my 10% taper) at 9am

Mirtazapine 22.5mg at 10pm ish

 

I'm hoping that I haven't made a mistake in dropping the Escitalopram because of all the recent chopping and changing but I did really feel this time around that the increase in dose (as instructed to do by my Psych) was at the very least contributing to the the insomnia - I was having other side effects from it too, so there was definitely something going on with it.

 

The last two nights I've slept ok - I know there may still be bumps to come however. Thanks for all the information shared - I will have a good read.

 

I think part of what's happened since May is that I've had a dip (the insomnia has been caused by a range of things - hormones, a traumatic event, potentially Escitalopram side effects), I've up-dosed on the Mirt to deal with it it which has worked, but then I've 10% tapered back down after anything between 2 to 5 days thinking "I'm fine now" and it's thrown everything out of whack again. Even my Psych told me it was fine to up-dose from 22.5mg from 15mg for one week only and then go back down 🙄. If I have to up-dose next time, I will make sure I stick with it for a good period of time.

 

 

 

Share this post


Link to post
Gilla999

@Altostrata I wondered if I could ask your advice/opinion. As you know I had been planning to stabilise on the Mirt at 22.5mg to try and get my insomnia and the ensuing panic attacks on an even keel again. I had reduced the Escitalopram from 9mg to 8mg and straight away the insomnia side effects went away. I've been sleeping fine in the last 7 days but in the last two days I've had really bad side effects from the increase in Mirt that I'd made in at attempt to rid myself of insomnia. At around the same time each day (late afternoon) I get a "rush" - breathless, sweating, rushing, shaky, a bit of nausea. It feels like I've taken bad speed or drunk 220 black coffees. It's definitely not withdrawal as I know that feeling well and I don't have any of the panic thoughts / feelings or any of the awful sensations in my head. This is definitely more of a hyper/manic feeling which I guess is from whacking my Mirt dose up so much like the idiot I was. I really want to stabilise and not make any more changes but this is really awful. Below is the full list of what I've taken over the last 3 weeks. In your opinion should I still continue to hold at 22.5mg and try to ride this out, or would I be ok to lower the dose as I've not been on it for long, and if so what to? Also feeling slightly anxious about giving myself Serotonin Syndrome as I've never actually taken this kind of dose of Mirt while I've also been on more than 5mg of Escitalopram (though my Pscyh is aware and didn't flag any concern so I'm sure that's just my worrisome thoughts).

 

Really don't want to have to deal with this but definitely do NOT want to give myself rebound withdrawal!  All advice welcomed xx

 

previous - 15th Jul - 7.5mg

16th-20th Jul - 15mg

29th Jul - now: 22.5mg

Edited by Altostrata
removed code

Share this post


Link to post
Altostrata
On 8/2/2020 at 11:53 PM, Gilla999 said:

I did really feel this time around that the increase in dose (as instructed to do by my Psych) was at the very least contributing to the the insomnia - I was having other side effects from it too, so there was definitely something going on with it.

 

The last two nights I've slept ok - I know there may still be bumps to come however.

 

This is reasonable -- the proof that the escitalopram dosage was too high is that the activation reduced when you reduced the dosage.

 

2 hours ago, Gilla999 said:

At around the same time each day (late afternoon) I get a "rush" - breathless, sweating, rushing, shaky, a bit of nausea. It feels like I've taken bad speed or drunk 220 black coffees.

 

Doesn't sound like mirtazapine. What times of day do you take your drugs, with their dosages?

Share this post


Link to post
Gilla999

I take the Escitalopram first thing at about 8am and the Mirt at 10pm. I know that Mirt is less sedating at higher doses so I suspect I'm now dealing with the activating aspect of the noradrenaline and feeling less sedation. I'm so annoyed at myself for panicking and raising it as high as I did as now I'm in a tricky place feeling pretty crap and it's whether to push on through or drop lower and risk WD, which I want to absolutely avoid. 

Share this post


Link to post
Altostrata

Did you take escitalopram at night? Have you recently changed your drug schedule?

 

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy